Respiratory Disorders Expert Forum
chest raw
About This Forum:

This forum is for questions and support regarding lung and respiratory issues. such as: Allergies, Asthma, Bronchitis, Colds - Flu, Chronic Cough, COPD, Cystic Fibrosis, Emphysema, Fibrosis, Lung Abscess, Nasal Polyps, Pleurisy, Pneumonia, Sarcoidosis, Sinusitis, Tuberculosis.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

chest raw

I started out tuesday feeling fine was out in the cool weather mon nite playing softball then started loosing my voice went to the major league game tue nite not holering but by wed morning my voice was completly gone felt fine nothing hurt never had laryngitis before.  then i went to the doctor they gave me zpac anc predisone and said to take quifinision then thur throat hurt bad  started draining bad fri same sat got voice back but had the congestion sound. all day sat couging up green stuff out of chest and sinusis chest now feels raw but the stuff is easy to get out no problems breathing or wheezing just get a bit out of breath my ears keep popping right on my ear drum.  i am on my last antibiodic today is there any thing else i can do.
248663_tn?1198086695
Most likely this is a viral infection of the upper respiratory tract that has to run its course.  All that you describe are common symptoms of such an infection.  If this persists or gets worse, it is possible it is due to a sinus infection that was not affected by the azithromysin and another antibiotic needs to be tried.
2 Comments
Blank
Avatar_n_tn
Go call your doctor first thing Monday and check in with him or her.  It sounds like you have a sinus infection, a uri, or maybe bronchitis or a combination of the 3.  I understand that just because you're on your last zpac doesn't mean that the antibiotic is going to leave your system immediately.  It takes a period of time for an antibiotic to build up in your system and start turning the tables on an infection.  Likewise, the antibiotic doesn't leave your system right away--even after you've stopped taking it.  

Infections in your respiratory system are nasty because they're basically crammed into very small tubes and spaces that makes them more difficult to fight.  So sometimes it takes longer to get better--even with an antibiotic in play.

I recommend that you check in with your doc on Monday because it maybe that he/she may feel that you need another run of antibiotics.  Also ask your doctor about "nasal lavage, or nasal douching."  I know it sounds nasty, but flushing all of that nasty stuff out of your sinuses will give you immediate relief and will help you fight the infection.  Psychologically it's nice to know that you have the power to help your immune system do its job instead of just sitting around waiting to get better.  

I talk to a lot of people with sinus problems and many of them are afraid of the lavage.  Ask yourself, if you had an infected wound on your arm, wouldn't you wash it and keep it clean?  If so, why wouldn't you do the same for your sinuses?

Here's a little info on lavage...

http://www.mayoclinic.com/health/nasal-lavage/MM00552

When you call your doc on Monday (really you should) ask about the lavage.  You'll be glad you did.  Good luck, and feel better.

PS...the steroid your doctor prescribed you is going to help a lot too, but like the zpac it may take a little while to really make a difference.  It's going to reduce the swelling in all of those tubes in your respiratory system and help you clear it out quicker.
Blank
Continue discussion Blank
This Forum's Experts
242587_tn?1355427710
David Tinkelman, M.D.Blank
National Jewish Health
Denver, CO
Blank
Request an Appointment
MedHelp Health Answers
Blank
Asthma Tracker
Asthma Tracker
Start Tracking Now
Blank
Allergy Tracker
Allergy Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank